Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

An Unusual Local Reaction after Microsclerotherapy with Chromated Glycerin

Corazza, Monica; Zampino, Maria Rosaria; Lauriola, Maria Michela; Vecchiati, Giorgio; Virgili, Annarosa

doi: 10.2310/6620.2006.05044
CASE REPORT
Buy

A case of papular itching lesions after microsclerotherapy with chromated glycerin (CG) at a 72% concentration for telangiectases of the thighs is reported. Patch-test results were strongly positive for nickel sulfate (+++/+++) and thimerosal (++/++) whereas results were negative for the sclerosing agent CG 72% and glycerol (control). Intradermal injection of CG 72% in the thigh and intravascular injection of CG 72% into telangiectases of the knee produced erythematous papular itching lesions in about 5 to 6 hours. As a negative control, glycerol and sodium chloride 0.9% injected intradermically on the thigh did not cause any reaction. CG can elicit allergic reactions in patients who are sensitive to chromium and can cause new sensitizations to chromium. In our case, no positivity to potassium dichromate was observed.

From the Department of Clinical and Experimental Medicine, Section of Dermatology, University of Ferrara, and the Interdipartimental Center of Atomic Spectroscopy, University of Ferrara, Ferrara, Italy.

Reprints not available.

©2006American Contact Dermatitis Society, All Right Reserved
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website